OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 26, Iss. 8 — Aug. 1, 2009
  • pp: 1778–1787

Internal and external electromagnetic fields for on-axis Gaussian beam scattering from a uniaxial anisotropic sphere

Zhen-sen Wu, Qiong-kun Yuan, Yong Peng, and Zheng-jun Li  »View Author Affiliations


JOSA A, Vol. 26, Issue 8, pp. 1778-1787 (2009)
http://dx.doi.org/10.1364/JOSAA.26.001778


View Full Text Article

Enhanced HTML    Acrobat PDF (1599 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Scattering of an on-axis Gaussian beam by a uniaxial anisotropic sphere is studied. The incident on-axis Gaussian beam is expanded in terms of spherical vector wave functions, and the beam shape coefficients are obtained by applying the local approximation. The internal fields of a uniaxial anisotropic sphere are proposed in the integrating form of the spherical vector wave functions by introducing the Fourier transform. Utilizing the continuous tangential boundary conditions, both the scattered and the internal field coefficients are derived analytically. Numerical calculations are presented. The effects of the beam width, beam waist center positioning, and anisotropy on scattering properties are analyzed. The internal and near-surface field distributions are also discussed, and the two eigenmodes are characterized. The continuity on the surface of a uniaxial anisotropic sphere is well confirmed.

© 2009 Optical Society of America

OCIS Codes
(290.5838) Scattering : Scattering, in-field
(290.5845) Scattering : Scattering, out-of-field

ToC Category:
Scattering

History
Original Manuscript: February 24, 2009
Revised Manuscript: May 28, 2009
Manuscript Accepted: May 29, 2009
Published: July 13, 2009

Citation
Zhen-sen Wu, Qiong-kun Yuan, Yong Peng, and Zheng-jun Li, "Internal and external electromagnetic fields for on-axis Gaussian beam scattering from a uniaxial anisotropic sphere," J. Opt. Soc. Am. A 26, 1778-1787 (2009)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-26-8-1778


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. G. Mie, “Beitrage zur Optik truber Medien speziell kolloidaler Metallosungen,” Ann. Phys. 25, 377-455 (1908). [CrossRef]
  2. W. J. Wiscombe, “Improved Mie scattering algorithms,” Appl. Opt. 19, 1505-1509 (1980). [CrossRef] [PubMed]
  3. J. H. Richmond, “Scattering by a ferrite-coated conducting sphere,” IEEE Trans. Antennas Propag. 35, 73-79 (1987). [CrossRef]
  4. Z. S. Wu and Y. P. Wang, “Electromagnetic scattering for multilayered sphere: recursive algorithms,” Radio Sci. 26, 1393-1401 (1991). [CrossRef]
  5. D. Sarkar and N. J. Halas, “General vector basis function solution of Maxwell's equations,” Phys. Rev. E 56, 1102-1112 (1997). [CrossRef]
  6. C. F. Bohren and D. R. Huffman, “Absorption and scattering by a sphere,” in Absorption and Scattering of Light by Small Particles (Wiley, 1998), pp. 93-97.
  7. L. W. Davis, “Theory of electromagnetic beams,” Phys. Rev. A 19, 1177-1179 (1979). [CrossRef]
  8. J. P. Barton and D. R. Alexander, “Fifth-order corrected electromagnetic field components for a fundamental Gaussian beam,” J. Appl. Phys. 66, 2800-2802 (1989). [CrossRef]
  9. J. P. Barton, D. R. Alexander, and S. A. Schaub, “Internal and near-surface electromagnetic fields for a spherical particle irradiated by a focused laser beam,” J. Appl. Phys. 64, 1632-1639 (1988). [CrossRef]
  10. G. Gouesbet and J. A. Lock, “Rigorous justification of the localized approximation to the beam-shape coefficients in generalized Lorenz-Mie theory. I. On-axis beams,” J. Opt. Soc. Am. A 11, 2503-2515 (1994). [CrossRef]
  11. G. Gouesbet and J. A. Lock, “Rigorous justification of the localized approximation to the beam-shape coefficients in generalized Lorenz-Mie theory. II. Off-axis beams,” J. Opt. Soc. Am. A 11, 2516-2525 (1994). [CrossRef]
  12. A. Doicu and T. Wriedt, “Computation of the beam-shape coefficients in the generalized Lorenz-Mie theory by using the translational addition theorem for spherical vector wave functions,” Appl. Opt. 36, 2971-2978 (1997). [CrossRef] [PubMed]
  13. Z. S. Wu, L. X. Guo, K. F. Ren, G. Gouesbet, and G. Grehan, “Improved algorithm for electromagnetic scattering of plane waves and shaped beams by multilayered spheres,” Appl. Opt. 36, 5188-5198 (1997). [CrossRef] [PubMed]
  14. J. Schneider and S. Hudson, “The finite-difference time-domain method applied to anisotropic material,” IEEE Trans. Antennas Propag. 41, 994-999 (1993). [CrossRef]
  15. L. X. Dou and A. R. Sebak, “3D FDTD method for arbitrary anisotropic materials,” Microwave Opt. Technol. Lett. 48, 2083-2090 (2006). [CrossRef]
  16. R. D. Graglia, P. L. E. Uslenghi, and R. S. Zich, “Moment method with isoparametric elements for three-dimensional anisotropic scatterers,” Proc. IEEE 77, 750-760 (1989). [CrossRef]
  17. V. V. Varadan, A. Lakhtakia, and V. K. Varadran, “Scattering by three-dimensional anisotropic scatterers,” IEEE Trans. Antennas Propag. 37, 800-802 (1989). [CrossRef]
  18. S. N. Papadakis, N. K. Uzunoglu, and C. N. Capsalis, “Scatteing of a plane wave by a general anisotropic dielectric ellipsoid,” J. Opt. Soc. Am. A 7, 991-997 (1990). [CrossRef]
  19. K. L. Wong and H. T. Chen, “Electromagnetic scattering by a uniaxially anisotropic sphere,” IEE Proc., Part H: Microwaves, Antennas Propag. 139, 314-318 (1992). [CrossRef]
  20. Y. L. Geng, X. B. Wu, and L. W. Li, “Analysis of electromagnetic scattering by a plasma anisotropic sphere,” Radio Sci. 38, 1104 (2003). [CrossRef]
  21. Y. L. Geng, X. B. Wu, L. W. Li, and B. R. Guan, “Mie scattering by a uniaxial anisotropic sphere,” Phys. Rev. E 70, 1-8 (2004). [CrossRef]
  22. Y. L. Geng, X. B. Wu, L. W. Li, and B. R. Guan, “Electromagnetic Scattering by an imhomogeneous plasma anisotropic sphere of multilayers,” IEEE Trans. Antennas Propag. 53, 3982-3989 (2005). [CrossRef]
  23. Y. L. Geng, X. B. Wu, and L. W. Li, “Characterization of electromagnetic scattering by a plasma anisotropic spherical shell,” IEEE Antennas Wireless Propag. Lett. 3, 100-103 (2004). [CrossRef]
  24. Y. L. Geng, C. W. Qiu, and N. Yuan, “Exact solution to electromagnetic scattering by an impedance sphere coated with a uniaxial anisotropic layer,” IEEE Trans. Antennas Propag. 57, 572-576 (2009). [CrossRef]
  25. C. W. Qiu, S. Zouhdi, and A. Razek, “Modified spherical wave functions with anisotropy ratio: application to the analysis of scattering by multilayered anisotropic shells,” IEEE Trans. Antennas Propag. 55, 3515-3523 (2007). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited